# SDR 2020FA0000307

- Difficulty date: June 16, 2020
- Submitted: June 17, 2020
- Operation: General aviation
- Aircraft: N6911Q
- Make and model: Piper PA-28-236
- Aircraft serial: 288511009
- Engine: Lyc O540J3A5
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Drive Gear
- Part number: LW13899
- Condition: Cracked
- Location: Engine
- Part time: 2,143 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE 100 HOUR INSPECTION THE MAGNETO WAS REMOVED FOR 500 HOUR SERVICE AND INSPECTION. SINCE THE MAGNETO WAS OUT OF THE WAY AND INSPECTION OF THE MAGNETO DRIVE CUSHIONS WAS REQUIRED, THE GEAR WAS REMOVED FROM THE ENGINE. ONCE THE CUSHIONS WERE REMOVED FROM THE GEAR, THE GEAR WAS NOTED TO HAVE A SURFACE DEFECT AND THE CUSHION HOLDERS LOOKED DEFORMED. SENT GEAR OUT FOR MAGNA-FUX INSPECTION AND IT WA FOUND TO BE CRACKED WHERE MAGNETO DRIVE CUSHION REST. REMOVE GEAR FROM SERVICE AND ORDERED NEW OEM GEAR. SEE ATTACHED PHOTOS.
